Symmetric drug-related intertriginous and flexural exanthema (SDRIFE) is a type of drug eruption favoring the intertriginous and flexural skin. Systemic symptoms are typically absent. The onset of the rash follows systemic exposure to a medication, most commonly antibiotics (eg, penicillins, beta-lactams, trimethoprim-sulfamethoxazole). Other known culprits include antifungals (eg, nystatin), tumor necrosis factor-alpha inhibitors (golimumab and infliximab), everolimus, paracetamol, NuvaRing, zoledronic acid, intravenous immunoglobulin G, celecoxib, hydroxyzine, cimetidine, oxycodone, rivastigmine, barium sulphate, mitomycin C, opioids (codeine, oxycodone), allopurinol, and radiocontrast media.
The latency period could range from hours to days after exposure. The pathogenesis is unknown. It is speculated that a T cell-mediated delayed-type hypersensitivity reaction may mitigate the eruption. Increased drug excretion on the skin folds, which have a high density of eccrine glands, could explain the distribution of the rash.
When the buttocks are predominantly affected, the diagnosis is also known as baboon syndrome, although nomenclature remains a challenge; the relationship between baboon syndrome and SDRIFE is still being evaluated.
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.